MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD5-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil revealed that the ddt was fractured off the distal tip of pusher assembly and the embolization coil was detached.If the pod coil is forcefully mishandled against resistance during use, damage such as a fracture may occur and result in the embolization coil detachment.Based on the returned condition, the root cause of the reported resistance could not be determined.Further evaluation revealed kinks in the pusher assembly.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery using a pod coil and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced a pod coil into the target location using the lantern.The physician then experienced resistance after forming one loop with the pod coil into the target location.Subsequently, while forming approximately four loops with the pod coil, the physician felt as if the pod coil had detached.Therefore, the physician decided to retract the pod coil.However, while attempting to retract the pod coil, the physician noticed that the pod coil had unintentionally detached inside the lantern.Therefore, the physician removed the lantern containing the detached pod coil from the patient and then removed the pod coil from the lantern on the back table.The procedure was completed using four ruby coils, five pod packing coils (pod pcs), and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12422176
Report Number3005168196-2021-01956
Device Sequence Number3516275
Product Code HCG
UDI-Device Identifier00814548019604
UDI-Public00814548019604
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD5-A
Device Catalogue NumberRBYPOD5
Device Lot NumberF101846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR
Patient Weight22
Date Report Sent to FDA01/01/2005